Ask a doctor

Botox Too Strong. Muslces Fighting. Awful Headaches. How Long?

Just a few hrs after having botox for frown lines for 1st time it took effect. I was happy. A week later I'm really suffering as my muscles are fighting to frown, but can't as there's no movment at all. This is giving me a constant headache that pain killers don't help. Activites such as concentrating or squinting in light make the headache worse. I need this botox out by about 50% asap. I'm trying to relax but I can't bare it. How long will this last? I can't put up with this any longer.

Doctor Answers (8)

Straining after Botox injections

+2

There's no product that will reverse the Botox, however there are a few things that might make you have less severe headaches until the effects, of the Botox, wear off.

1. facial animation is a volunatry effect that's often linked to emotions...make a concious effeort to relax the glabella every time you feel like you are contracting the area

2. Do not try to constantly contract the glabella to check whether the Botox is still working.  It is and will remain so for about 3 months

 


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox headache

+1

It is very unusual to note effectiveness of Botox in the first few hours! You should see your doctor, in case compensating adjacent muscles are causing your headache and these might be treated with Botox as well to relieve your symptoms but of course, there is a risk that it might get worse.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Did Botox cause headaches?

+1

It's unusual that your Botox began to take effect within hours after treatment.  Being that you are new to Botox treatments, it's not too unusual to have the side effects that you are describing as the muscles tend to want to fight back or misbehave before they begin to settle down.  Sometimes, dosing the forehead lightly will help relax this effect, but another week or so usually resolves the sensation. 

We disagree that this result is related to a "bad injector."  To assume this with limited information is a hasty judgment.  We encourage you to discuss your concerns with your injector to allow them an opportunity to offer feedback and help remedy the situation.

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Botox

+1

The sensation usually lasts only days to a week in my experience.  If it persists over the counter analgesics may help the headaches and I would avoid future injections.  I hope this info helps.

Ronald H. Stefani Jr, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 2 reviews

Botox headache

+1

the headache will go away. see your doctor as more botox may be needed. the muscles that are in spasm may benefit from some relaxation

Rafael C. Cabrera, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 1 review

Botox and headache

+1

The headache you describe from straining usually improves as you adjust to the treatment.  There is no product that can reverse the botox. 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

This type of headache is very common.

+1

This headache is likely to settle down soon and resolve.  It is unlikely that it will persist through the entire 4 month course that the treatment is likely to be effective.  Occasionally I see someone who clearly has had an unbalanced BOTOX treatment that can be put into balance with more BOTOX.  It is common for individuals like yourself to decide that BOTOX is not for you even though the real issue is bad injector technique.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Headache after Bitox is temporary

+1
Botox is used for migrane headache and I have patients that have responded very well to it. I had Botox myself and I had headache for first two weeks. You need to make sure to wear sun glasses outside to help with the sun sensitivity. It will get better.

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
5.0 out of 5 stars 51 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.